Post # 1
I’m due for my period here soon. Actually, I’m late. But I’m always late because I’m on the pill- takes my body a few days to catch up.
However, Fiance and I did have sex the second night of my placebo pills and he released in me. Totally forgot that I wasn’t on the hormone pills anymore as he usually pulls out when I’m taking the placebos.. I know I’m supposed to be protected from pregnancy even when taking placebo pills, but I have to be honest, I’m a little worried.
That was Sunday night, so technically, I could still get the morning after pill up until tomorrow night.
Post # 3
@MichiganGirl24: You should be totally fine. My understanding is that when you are on the sugar pills, you are still covered.
Post # 4
@MichiganGirl24: I’m 24 weeks pregnant with our little girl, who we conceived while I was taking BC. I was on Microgestin and took it at the same time every day. I didn’t take any anti-biotics, so I was just one of those .1% users who wind up pregnant.
My pills messed me up to the point where I only had 3 periods a year, so I didn’t realize it until I was about 8 weeks and was super nauseous all the time.
Honestly, if you’ve been taking your pills, I wouldn’t worry about it. Sometimes your period can be late due to stress, working out more, change in diet, there’s a lot that can effect it.
Post # 5
@MrsJX3: I’m under the same impression.
I think this might be one of those periods where I stress about getting it that it comes super late, or not at all. I’ve been under a lot of stress due to work and school this month, too, so I’m sure that won’t help the cause!
Post # 6
The morning after pill is just a really strong birth control pill.
What do you mean you’re late? If you’re on the pill, you should get your period within the same 24-36 hour window every month, depending on the number of placebo pills you’ve taken. Two women on the same pill can have a different window due to difference in metabolism. I was on the same pill as my friend, and I always got my period on day 4 and she always got hers on day 3. You’re not late unless you’ve started your new pack of active pills (and sometimes not even then — it’s completely normal to skip a period depending on what pill you’re on).
The placebo pills just give your body time to metabolize just enough of the hormones so your uterus will go through a withdrawal bleed to reassure you that you’re not pregnant. If you’re taking the pill correctly, your hormone levels shouldn’t dip enough during this time for you to ovulate/get pregnant. You should be protected all month long, no matter what pills you’re taking.
That being said, weird things do happen, and it’s theoretically possible for someone to ovulate at any time on the pill.
Post # 7
@PacificMrs: How crazy!
I’m on Nortrel (generic for something). I know I didn’t miss a pill this month or anything like that, so I’m not too worried.
My period is always a couple of days late while I’m on the pill and they’re usually light and short.
Hopefully it comes soon!
Post # 8
@cmbr: Okay, I guess technically I’m not “late” but I never start the day after I begin taking the placebos. I usually start on day 3 or 4.
Today is day 4 of placebos.
So, I’m pushing the window.
Post # 9
If you were to ovulate while on the pill, it would not be on the placebo pills, especially if you took your pill correctly all month. You are not fertile while on the placebo pills and you do not need to get Plan B. There is always that less than 1% failure rate, but it is all month, not just on the placebos.
PS I was on the pill for several years and never used a back-up method while taking the placebo pills, I only used a back-up method (condoms) when I was taking an antibiotic.
Post # 10
@MichiganGirl24: That’s totally normal. I don’t know of anyone who starts their withdrawal bleed on day one of the placebo pills, and frankly if they did I’d be worried that they’re on the wrong pill since they’re metabolizing it so quickly. I always get mine on day four, and all of my friends get theirs on days 3-5, depending on the girl and the pill. My doctor told me that as long as you see at least one drop of blood at some point during the entire week of placebos, that counts as a period.
Post # 11
I’ve been taking the pill (on and off, but more on than off) for about 8 years now.
Never really had a scare while on it, but I have taken Plan B once just to make sure.
Post # 13
Well if it makes you feel any better, I usually get Aunt Flo on day 6 or 7 of the placebos! Sometimes day 3, sometimes day 4; I guess I’m all over the place!
And like others have said, you definitely can skip your period on the pill; that’s also happened to me.
I would give it a few more days.
Post # 14
Post # 15
@MichiganGirl24: That is totally normal, and not late at all. You get your period due to a withdrawal of hormones while you are on your placebos – it takes a few days for that withdrawal to occur.
Post # 16
I was strict with taking mine and got pregnant. My co-worker didn’t believe me when it happened. A year later she came to me very upset because she had gotten pregnant with her 3rd on the pill (she’s now getting her tubes tied, ha). Is it likely, no, can it happen, yes.